Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 187, NWS Shreveport, LA

May 3, 2000Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 3:30 PM CDT for Cass County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 3, 2000, 3:30 PM CDT (20:30 UTC)
Expired
May 3, 2000, 4:30 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cass County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 032034
SVRSHV
TXC067-032130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN TEXAS

* UNTIL 430 PM CDT

* AT 330 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED SEVERE THUNDERSTORMS 6 MILES NORTHWEST OF
  LINDEN...OR ABOUT 16 MILES WEST OF ATLANTA. ANOTHER STORM WAS  
  JUST EAST OF AVINGER. THE STORMS WERE MOVING EAST AT 20 MPH.

* THE NORTHERN STORM WILL BE NEAR...
  DOUGLASSVILLE AT 450 PM CDT 
  THE SOUTHERN STORM WILL BE NEAR LINDEN AT 455 PM CDT

THESE THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN CASS COgUNTY IN TEXAS
UNTIL 430 PM CDT.

LAT...LON 3315 9455 3297 9450 3302 9405 3330 9408

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 30 minutes earlier.

Area forecast discussion, May 3, 3:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED MAY 3 2000

UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS AFTERNOON AND WAS
CENTERED ALONG THE RED RIVER NEAR LAKE TEXOMA. MODELS CONTINUE TO
MOVE SYSTEM EAST INTO SOUTHWEST ARKANSAS THEN NORTH NORTH EAST INTO
NORTHERN ARKANSAS BY EARLY FRIDAY. MOISTURE WILL CONTINUE TO BE
PLENTIFUL SO WET FORECAST. POPS WILL BE LIKELY TONIGHT AND THURSDAY
BUT WILL TAPER TO CHANCE THURSDAY NIGHT AND FRIDAY AS LOW PASSES TO
EAST AND WEAKENS. DO NOT EXPECT A LOT OF CHANGE IN TEMPS...SO
CONTINUING WITH PERSISTENCE...MOSTLY LOWER 60S FOR LOWS AND MID 70S
TO NEAR 80 ON HIGHS.

STORMS THIS EVENING WILL BE MOSTLY HAILERS...BUT SOME ROTATION IN ISOLATED
STRONGER STORMS. SEVERE THUNDERSTORM WATCH 231 UNTIL 8 PM CDT.

PRELIMS...

SHV 62/79/65/80 7654
MLU 63/79/64/79 5766
TXK 60/76/62/79 7443
TYR 62/78/63/81 7432
LFK 64/82/65/83 6332

.SHV...NONE.

14

In the hours before

Special weather statement, May 3, 10:30 AM CDT, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031645-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED MAY 3 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER FOUR STATE
AREA THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM
MOVES SLOWLY TOWARD NORTHEAST TEXAS. A FEW STORMS MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...A-S COLD AIR ALOFT WILL BE FAVORABLE FOR
LARGE HAIL FORMATION.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...HAM RADIO
OPERATORS...AND SKYWARN NETWORKS MAY BE REQUIRED THIS AFTERNOON AND
EVENING.
Local storm report, May 3, 2:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT TUE MAY 3 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0211 PM    HAWKINS                   TX   1 INCH HAIL
05/03/00   WOOD                           TRAINED STORM SPOTTER
                                          REPORT.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:26 PM CDTSevere Thunderstorm WarningSHVWood49 min
May 3, 1:39 PM CDTSevere Thunderstorm WarningSHVSmith51 min
May 3, 2:09 PM CDTSevere Thunderstorm WarningSHVUpshur66 min
May 3, 2:29 PM CDTSevere Thunderstorm WarningSHVGregg61 min
May 3, 5:53 PM CDTSevere Thunderstorm WarningSHVShelby52 min
May 3, 6:20 PM CDTTornado WarningSHVShelby40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.